The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Journal of the European Mathematical Society


Full-Text PDF (251 KB) | Metadata | Table of Contents | JEMS summary
Online access to the full text of Journal of the European Mathematical Society is restricted to the subscribers of the journal, who are encouraged to communicate their IP-address(es) to their agent or directly to the publisher at
subscriptions@ems-ph.org
Volume 20, Issue 7, 2018, pp. 1561–1594
DOI: 10.4171/JEMS/793

Published online: 2018-05-15

Strongly minimal theories with recursive models

Uri Andrews[1] and Julia F. Knight[2]

(1) University of Wisconsin, Madison, USA
(2) University of Notre Dame, USA

We give effectiveness conditions on a strongly minimal theory $T$ guaranteeing that all countable models have computable copies. In particular, we show that if $T$ is strongly minimal and for all $n\geq 1$, $T\cap\exists_{n+2}$ is $\Delta^0_n$, uniformly in $n$, then every countable model has a computable copy. A longstanding question of computable model theory asked whether for a strongly minimal theory with one computable model, every countable model has an arithmetical copy. Relativizing our main result, we get the fact that if there is one computable model, then every countable model has a $\Delta^0_4$ copy.

Keywords: Strongly minimal, worker argument, recursive models, computable models

Andrews Uri, Knight Julia: Strongly minimal theories with recursive models. J. Eur. Math. Soc. 20 (2018), 1561-1594. doi: 10.4171/JEMS/793